Accessibility navigation

Homoclinic bifurcations in an ocean circulation box model

Titz, S., Kuhlbrodt, T. ORCID: and Feudel, U. (2002) Homoclinic bifurcations in an ocean circulation box model. International Journal of Bifurcation and Chaos, 12 (04). pp. 869-875. ISSN 1793-6551

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1142/S0218127402004759


The qualitative behavior of a conceptual ocean box model is investigated. It is a paradigmatic model of the thermohaline ocean circulation of the Atlantic. In a bifurcation study, the two occurring bifurcations, a saddle-node and a Hopf bifurcation, are computed analytically. Using normal form theory, it is shown that the latter bifurcation is always subcritical. The unstable periodic orbit emerging at the Hopf bifurcation vanishes in a homoclinic bifurcation. The results are interpreted with respect to the stability of the thermohaline circulation.

Item Type:Article
Divisions:No Reading authors. Back catalogue items
ID Code:111689
Publisher:World Scientific

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation